Jump to content
CrazyBoards.org

Anorgasmia on Effexor XR 150


Recommended Posts

The title says it all.  I felt my usual dose of 112.5 needed a boost as did my PDOC after trying Pristiq and getting nowhere.  However, I stopped being able to have an O.  So I went back down to my usual 112.5 dose.  Also we had previously lowered my Abilify to 5 because I was feeling tired and heavy on 10.  I also suspect the 10 may have been contributing to my O issue.  I have thought of giving Cymbalta another go but it did not do much to me at 30mg and at 60mg it made me a bit paranoid and gave me panic attacks.  I have also thought about adding Wellbutrin to my combo, as I have taken it before but for some reason I had a paradoxical reaction to it.  It made me tired and weepy.  My only alternative would be to take it at night.  I am going to see how I do this week and talk to my pdoc next Sat if I go back to feeling depressed.  I also had the Gastric Sleeve procedure on 11/15 and have been barely eating and very low carb.  So this may be messing with me as well.  

Anyone else experience dose related anorgasmia on Effexor XR?  Effexor has always been my go to drug since my 20s (am now in my 40s) .  It works the best with the least side effects (till I tried 150).  I am also starting a new job tomorrow and the last thing I need is to start tinkering around with another AD.

 

Thanks

Link to comment
Share on other sites

One thing you could try is continue taking the Effexor XR 150 mg and try adding a little trazodone (Desyrel) at night, like 50-100 mg. It doesn't matter if the trazodone helps you or not with sleep, but trazodone has been noted to alleviate SSRI/SNRI-induced anorgasmia. Nefazodone (Serzone) does the same thing. Mirtazapine (Remeron) will also work, but you are trying to lose weight, and that's a no-no medicine for if you're trying to lose weight.

As we spoke in PM, Effexor XR did the same thing to me, but I was on a much higher dose than you, like 375-450 mg. It also induced the most horrendous constipation I've ever experienced. :( Even worse than Cymbalta when I was on 120 mg.

Link to comment
Share on other sites

The old antihistamine cyproheptadine (Periactin) can reverse these symptoms for several hours, taken an hour before needed. 2 mg ought to do it. As it is an old antihistamine it can be sedating/drying although I have never noticed it being sedating. 

Link to comment
Share on other sites

  • 2 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...